Alert archive / Montana / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Glasgow, MT

July 9, 2000McCone County, Montana

NWS Glasgow, MT issued this flash flood warning at Jul 9, 2000, 6:31 PM MDT for McCone County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 9, 2000, 6:31 PM MDT (00:31 UTC)
Expired
Jul 10, 2000, 12:30 AM MDT
In force
6 hr
Issued by
NWS Glasgow, MT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCone County, MT

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2043 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.8
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KGGW 100032
FFWGGW
MTC055-100630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
631 PM MDT SUN JUL 9 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCONE COUNTY IN NORTHEAST MONTANA

* UNTIL 1230 AM MDT

* AT 622 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM 27 MILES WEST OF VIDA
  TO 10 MILES SOUTHWEST OF BROCKWAY...OR FROM 30 MILES SOUTHWEST OF
  WOLF POINT TO 21 MILES SOUTHWEST OF CIRCLE...MOVING EAST AT 20 MPH.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...CIRCLE...VIDA AND BROCKWAY

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND 
COULEES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4791 10630 4722 10608 4720 10542 4787 10538

.END 

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:27 PM MDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 9, 2:27 PM MDT, 4 hours 4 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
227 PM MDT SUN JUL 9 2000

DAY 9...OF THE SVR WX ACROSS NEMONT. YET ANOTHER IN THE SERIES OF
SHORTWAVES WILL TRACK ACROSS THE REGION TONIGHT FOR YET ANOTHER
ROUND OF SVR WX. KGGW AT 12Z HAD A FAVORABLE SOUNDING FOR FOR SVR
TODAY. GOOD SHEAR PROFILE...ONLY NOTE IS THE THE WINDS WERE VEERING
IN THE LOW LEVELS INSTEAD OF BACKING WITH HEIGHT...HOWEVER FORECAST
SOUNDINGS SHOW A CHANGE IN THE LOW LEVELS BY THIS AFTERNOON.

AT THE SFC...JUICY JUICY JUICY ACROSS THE CWFA...VIS PIX SHOWS SC
DECK MOVING OUT OF THE REGION...HAVE TO CLUSTERS OF TSRA...ONE OVR
BLAINE AND THE OTHER OVR MCCONE. THESE SHOULD CLEAR THE AREA.
LOOKING AT H2O VAP...CAN SEE THE START OF THE NEXT BAND OF TSRA FOR
TONIGHT OVR THE SW MTS. THE LOW LEVEL EASTERLIES WILL KICK IN AGAIN
ACROSS THE ENTIRE CWFA...THIS WILL AIDE TSRA TO DEVELOP EVEN
MORE...AND AGAIN SUPERCELLS ARE LIKELY FOR THE REGION.

FOR MONDAY AND MONDAY NIGHT...FOLLOWED THE MESO-ETA CLOSELY FOR DETAILS.
MODEL SOUNDINGS SHOW YET ANOTHER DAY OF SVR CONVECTION ACROSS THE
CWFA. MODEL SOUNDINGS PRODUCE LI/S TO -9 WITH GOOD CAPES ACROSS THE
REGION.                     PROTON

EXTENDED...MODELS IN GOOD AGREEMENT WITH GENERAL FLOW PATTERN DURING
THE EXTENDED PERIOD. WESTERLY FLOW ON WEDNESDAY WILL ONCE AGAIN
SHIFT BACK TO THE SOUTHWEST FOR THURSDAY AND FRIDAY. THICKNESS RIDGE
BEGINS TO BUILD OVER EASTERN MONTANA ON THURSDAY AND FRIDAY AS WELL.
WILL TREND TEMPS UP A BIT AND KEEP MENTION OF THUNDERSTORMS EACH
DAY.  POHL

GGW TTTTT 060/082 060/084 058/086 061/088 062/091 947363/87333
GDV TTTTT 061/083 061/085 061/089 m061/091 062/093 947474/87333

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:40 PM MDTSevere Thunderstorm WarningGGWMcCone65 min
Jul 9, 6:54 PM MDTSevere Thunderstorm WarningGGWValley51 min
Jul 10, 3:47 PM MDTSevere Thunderstorm WarningGGWWibaux58 min
Jul 10, 4:08 PM MDTSevere Thunderstorm WarningGGWPhillips67 min
Jul 10, 4:43 PM MDTSevere Thunderstorm WarningGGWWibaux62 min
Jul 10, 5:11 PM MDTSevere Thunderstorm WarningGGWPhillips64 min
Jul 10, 5:46 PM MDTTornado WarningGGWValley59 min

Nearby

Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.